MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform stapler 60 blue reload has not been returned to intuitive for failure analysis.Stapler logs showed the sureform 60 stapler involved with the event was installed on the system 1 time and fired 1 blue reload.On the only install, the first 5 clamps were incomplete.The 6th clamp was successful but was followed by a firing failure.There were no stapler related errors in the logs.Additional patient demographic information: body mass index (bmi) 23.49 kg/m2 with a height of 168 cm.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection (lar) surgical procedure, the surgeon fired the sureform stapler 60 with a sureform 60 blue reload and the stapler only fired halfway.An error message appeared stating, "tissue too thick to continue.Tap blue pedal to unclamp and consider changing reload color." no error was given prior to firing stapler.The bowel tissue was firm and had been exposed to chemotherapy.There was no tissue tension or bunching.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws nor did they fire over an existing staple line.No buttress material was used.Staples fell into patient but were retrieved with robotic instruments and suction/irrigation.The was no bleeding observed on the staple line due to the stapler issue.A new stapler and load were opened.The surgeon readjusted bite and clamped again with no error.There were no issues with the new stapler.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform stapler instrument associated with this event was received and failure analysis found the instrument to have one firing failure based on log review, which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using two in-house green reloads.The instrument fired successfully, and the resultant staple-lines were visually inspected.The cut-lines appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The reload was not returned for failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23401649
Report Number2955842-2025-43203
Device Sequence Number18687022
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)K11250612
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK11250612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native